Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having balancing problem. No eye problem. Get one and a half vision spells. What can be done?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
My problem started small, several years ago and has progressed to-date. It started as slight imbalance on uneven ground(I was working in my garden. It worsened to the point that at times I would feel as if I was about to fall. I now am so paranoid about losing my balance that I use a walking stick My father had inner ear issues. I also get one and a half vision spells and that really frightens me when driving Just had a thorough eye exam and other than the use of 2. readers from time to time I have no eye problems. Got an ideas? Thanks.
By, the way I am very lean, a vegetarian, exercise daily and when I am on my horse I have no balance issues.
Only when I have to traverse on my own feet.
Posted Fri, 26 Jul 2013 in Vision and Eye Disorders
Answered by Dr. Anantharamakrishnan 4 hours later
Hi friend,
Welcome to Health Care Magic

     The first thing to do will be to see your GP – postural hypo-tension (need to check BP standing an lying) / anaemia ( check haemoglobin) / disorder of rhythm (ECG)....Probably all these have already been addressed.
     The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see next - they have special tests to confirm or exclude the contribution of the ear...
     If there are no clues, you have to be seen by a neurologist. Brain stem (lower part of brain) has to be investigated / MRI is generally necessary / MRA (MRI angiography) shows blood vessels and is generally done at the same sitting. With normal eye examination and history of spell, the most likely culprit is the brain (probably is from vascular insuffiency)

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor